Having Side Effects from Meds? Help Out With Some Research
One of the ironies of HIV treatments today is that they prolong life and provide better health for many people, but often at a high cost in side effects from the medications themselves. These toxic substances hold down virus reproduction and retard disease progression, but they frequently cause short-term side effects like diarrhea, nausea, muscle aches, pain and fatigue, plus long-term effects like diabetes, bone deterioration, and peculiar fat accumulations.
If you are HIV positive and have experienced side effects from HIV medications, you may be able to help researchers gather information that will be useful in addressing this vexing problem. Central Texas Clinical Research is gathering data in various drug combinations and side effects. They are enrolling HIV-positive folks who have low viral load (less than 400) and are taking two NRTIs ("nukes" like AZT, 3TC, etc.), plus any of the following: Nelfinivir, Indivir, Indivir/Ritonavir, Sustiva, or Nevirapine.
The public, especially youth, has gotten the idea that having HIV infection is no longer a big deal. Unfortunately, it still is. The treatments have reduced the death rate but are not a cure, and the effects from the medications may significantly impact quality of life. Finding ways to make the drugs more tolerable and more effective will move us forward to that day when HIV actually is a manageable disease.
To find out if you can help in this research, please call Chris Miklos at Central Texas Clinical Research, 480-9660.